SciELO - Scientific Electronic Library Online

 
vol.30 issue3Evolution of Weyl's Gauge Invariant Geometry under Ricci FlowSchauder basis in a locally K - convex space and perfect sequence spaces author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Proyecciones (Antofagasta)

Print version ISSN 0716-0917

Proyecciones (Antofagasta) vol.30 no.3 Antofagasta Dec. 2011

http://dx.doi.org/10.4067/S0716-09172011000300006 

Proyecciones Journal of Mathematics Vol. 30, No 3, pp. 351-368, December 2011. Universidad Catolica del Norte Antofagasta - Chile

 

Investigating the Use of Stratified Percentile Ranked Set Sampling Method for Estimating the Population Mean

Amer Ibrahim Al—Omari

Al Al-Bayt University, Jordan

Kamarulzaman Ibrahim, Mahmoud Ibrahim Syam

University Kebangsaan Malaysia, Malaysia

 


ABSTRACT

Stratified percentile ranked set sampling (SPRSS) method is suggested for estimating the population mean. The SPRSS is compared with the simple random sampling (SRS), stratified simple random sampling (SSRS) and stratified ranked set sampling (SRSS). It is shown that SPRSS estimator is an unbiased estimator of the population mean of symmetric distributions and is more efficient than its counterparts using SRS, SSRS and SRSS based on the same number of measured units.

Keywords : Simple random sampling; ranked set sampling; per-centile ranked set sampling; efficiency; stratified ranked set sampling.


Texto completo sólo en formato PDF

 

REFERENCES

[1] Al-Nasser, D.A. L. ranked set sampling: a generalization procedure for robust visual sampling. Communication in Statistics-Simulation and Computation, 36: pp. 33-44, (2007).

[2] Al-Saleh, M. F. & Al-Hadhrami, S. A. Estimation of the mean of exponential distribution using moving extremes ranked set sampling. Statistical Papers, 44: pp. 367- 382, (2003).

[3] Al-Saleh, M. F. and Al-Kadiri, M. Double ranked set sampling. Statistics Probability Letters, 48: pp. 205-212, (2000).

[4] Al-Saleh, M. F. and Al-Omari, A. I. Multistage ranked set sampling. Journal of Statistical Planning and Inference, 102: pp. 273-286, (2002).

[5] Al-Omari, A. I. and Jaber, K. Percentile double ranked set sampling. Journal of Mathematics and Statistics, 4(1): pp. 60-64, (2008).

[6] Bouza, C. N. Ranked set subsampling the non response strata for estimating the difference of means. Biometrical Journal, 44: pp. 903915, (2002).

[7] Dell, T. R. and Clutter, J. L. Ranked set sampling theory with order statistics background. Biometrika, 28: pp. 545-555, (1972).

[8] Jemain, A. A. and Al-Omari, A. I. Double quartile ranked set samples. Pakistan Journal ofStatistics, 22(3): pp. 217-228, (2006).

[9] Jemain, A. A. and Al-Omari, A. I. (2007). Multistage quartile ranked set samples. Pakistan Journal ofStatistics, 23(1): pp. 11-22, (2007).

[10] Mc Intyre, G. A. A method for unbiased selective sampling using ranked sets. Australian Journal of Agricultural Research, 3: pp. 385-390, (1952).

[11] Muttlak, H. A. Investigating the use of quartile ranked set samples for estimating the population mean. Journal of Applied Mathematics and Computation, 146: pp. 437- 443, (2003a).

[12] Muttlak, H. A. Modified ranked set sampling methods. Pakistan Journal of Statistics, 19(3): pp. 315-323, (2003b).

[13] Ohyama, T., Doi, J., and Yanagawa, T. Estimating population characteristics by incorporating prior values in stratified random sampling/ranked set sampling. Journal of Statistical Planning and Inference, 138: pp. 4021-4032, (2008).

[14] Takahasi K. and Wakimoto, K. On unbiased estimates of the population mean based on the sample stratified by means of ordering. Annals of the Institute of Statistical Mathematics, 20: pp. 1-31, (1968).

 

Amer Ibrahim Al-Omari

Al al-Bayt University, Faculty of Science, Department of Mathematics,

P. O. Box 130040, Mafraq 25113,

Jordan

e-mail : amerialomari@aabu.edu.jo

 

Kamarulzaman Ibrahim

School of Mathematical Sciences, University Kebangsaan Malaysia

43600, UKM Bangi Selangor,

Malaysia

e-mail : kamarulz@ukm.my

 

Mahmoud Ibrahim Syam

School of Mathematical Sciences, University Kebangsaan Malaysia

43600, UKM Bangi Selangor,

Malaysia

e-mail : msiam0@yahoo.com

Received : December 2010. Accepted : September 2011

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License